MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Break (1069); Premature Activation (1484); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - initial reporter facility name:(b)(6).E1 - initial reporter address 1: (b)(6).
 
Event or Problem Description
It was reported that the coil was fractured.The target lesion was located in the bronchial artery.A 20mm x 50cm f-idc 2d coil was selected for use.During the procedure, the deployment process was not smooth, resistance was encountered during the advancement and the device was detached in the microcatheter.The device was not sent to the target position, it was pulled out with a guidewire and found fractured.The procedure was completed with another of the same device.No complications were reported and the patient was stable.
 
Event or Problem Description
It was reported that the coil was fractured.The target lesion was located in the bronchial artery.A 20mm x 50cm f-idc 2d coil was selected for use.During the procedure, the deployment process was not smooth, resistance was encountered during the advancement and the device was detached in the microcatheter.The device was not sent to the target position, it was pulled out with a guidewire and found fractured.The procedure was completed with another of the same device.No complications were reported and the patient was stable.It was further reported that the coil was released in the microcatheter and the fractured part was not known.
 
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6) hospital.E1 - initial reporter address 1: (b)(6).Correction from h6 - device code: a0401 break to a150103 premature activation.
 
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6) hospital e1 - initial reporter address 1: (b)(6).Correction from h6 - device code: a0401 break to a150103 premature activation device evaluated by mfr.: the device was returned for analysis.Visual inspection shows the main coil, the pusher wire and the introducer sheath were returned for the analysis.The main coil was bent and stretched at the middle section and the pusher wire was bent at the distal section.The pouch was returned, and it was observed that the pouch information matches with the complaint information.No more damages were observed.The functional inspection could not be performed due the coil and the pusher are not interlocking.The coil arm outer diameter (od), zap tip maximum od and primary coil od were measured and found to be within specification.
 
Event or Problem Description
It was reported that the coil was fractured.The target lesion was located in the bronchial artery.A 20mm x 50cm f-idc 2d coil was selected for use.During the procedure, the deployment process was not smooth, resistance was encountered during the advancement and the device was detached in the microcatheter.The device was not sent to the target position, it was pulled out with a guidewire and found fractured.The procedure was completed with another of the same device.No complications were reported, and the patient was stable.It was further reported that the coil was released in the microcatheter, and the fractured part was not known.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17612535
Report Number2124215-2023-45646
Device Sequence Number20682479
Product Code KRD
UDI-Device Identifier08714729845317
UDI-Public08714729845317
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2025
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0029689148
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer08/24/2023
10/25/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date09/06/2023
11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age15 YR
Patient SexMale
Patient Weight48 KG